With nearly 10,000 people turning 65 every day, it is essential to keep the seniors engaged, active, and contributing
As seniors age, their nutritional needs change. Seniors aged 65 years or above experience a change in their eating
Skin issues among seniors are a common thing. Some skin issues are a result of the aging process whereas others severe
There are some questions to ask whenever a physician prescribes a new medication to seniors. The first thing that you
Ever wondered why seniors choose to work when they can retire? After all, many seniors eagerly wait for their
It is difficult to figure out what might be causing problems to the seniors as these are usually due to potential health issues or the senior’s inability to maintain a home. Only medical professionals are capable of distinguishing between a side effect resulting from a medication or an illness.
Before drawing conclusions or discontinuing the medications, it is advisable to consult a doctor. Here are the potential signs indicating that the medications given to the seniors might be causing them health issues.
Signs Medications Are Causing Health Issues
If you notice any new symptoms such as nausea or dizziness, it could be a sign of a medication given to the senior. Make sure that the physician knows about the medications the senior is taking including both the old and new ones. Consult with the physician if you notice any new side effects in a senior’s condition post-taking medication.
Issues in mobility
The common side effects of medications taken for high blood pressure include dizziness and lightheadedness. Unfortunately, sometimes, seniors can experience difficulty walking because of arthritis or other health issues. The best way forward would be to make your home safe by removing tripping hazards or loose rugs from the home.
Challenges in maintaining a home
Keeping the home clean, preparing meals, or paying bills can become challenging for a senior taking plenty of medications and health issues. You can provide them the desired support by asking for outside help to help seniors manage a home even when you are not there.
Changes in senior’s appetite
Medications are affecting the senior’s appetite. Some medications decrease the appetite whereas others might increase the hunger as well. Do not wait for the issues to become severe and schedule an appointment with the physician or nutritionist to give seniors healthy foods.
Difficulties in sleeping
The senior’s sleep patterns mostly stay disturbed because of their age but sometimes, the reason behind the poor sleeping pattern can also be the medications given to them. The medications such as antidepressants can lead to insomnia in seniors and make it difficult for them to sleep. Consult the senior’s physician to ask him about the possible solutions to treat this.
Inability to perform daily activities
Another notable sign indicating that the medications might be causing side effects to the senior is difficulties in performing daily living activities. If you witness that a senior is having trouble while bathing, eating, or dressing, it simply means that they need extra attention. If left untreated, it can worsen with time and make a senior completely dependent on you.
Changes in mental health and thinking
There are such medications that can lead to forgetfulness and confusion among seniors. The best way would be to ask the doctor to change the senior’s medication and to monitor their cognitive and behavioral health.
Changes in senior’s appearance
Taking medications regularly can bring some changes in a senior’s appearance also such as changes in skin tone, color, fluid retention, weight gain, and so on. Make sure to investigate the reason behind the same and tell the doctor about this.
Hit enter to search or ESC to close